Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 5, NWS Midland/Odessa, TX

August 11, 201619 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at Aug 11, 2016, 2:21 PM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Aug 12, 2016, 1:00 PM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2016, 2:21 PM CDT (19:21 UTC)
In effect from
Aug 12, 2016, 1:00 PM CDT
Expired
Aug 14, 2016, 2:16 AM CDT
In force
37 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WGUS64 KMAF 111921
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT THU AUG 11 2016

...FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH FRIDAY FOR JEFF
DAVIS...PRESIDIO...BREWSTER...AND CULBERSON COUNTIES...AND THE
EDDY COUNTY MOUNTAINS...

...FLASH FLOOD WATCH HAS BEEN ISSUED FOR FRIDAY EVENING THROUGH
SUNDAY MORNING FOR THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND
UPPER TRANS PECOS AND PECOS COUNTY...

.RICH MOISTURE AND UPPER LEVEL ENERGY TRACKING OUT OF MEXICO WILL
FAVOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS STORMS WITH HEAVY
RAIN ACROSS THE TRANS PECOS AND EDDY COUNTY MOUNTAINS THROUGH
FRIDAY. SOME LOCATIONS NEAR THE RIO GRANDE RECEIVED HEAVY RAIN
YESTERDAY.

THE POTENTIAL FOR HEAVY RAIN IS EXPECTED TO SHIFT NORTHEAST ON
FRIDAY EVENING INTO THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO AS
A COLD FRONT INTERACTS WITH ABOVE NORMAL MOISTURE...POTENTIALLY
SLOW MOVING STORMS INCREASES CONCERNS AS WELL. URBAN AREAS WILL
ALSO BE PRONE TO FLOODING AND FLASH FLOODING. TOTAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE BY SUNDAY MORNING.

NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-121100-
/O.NEW.KMAF.FF.A.0005.160813T0000Z-160814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...KERMIT...ODESSA...
MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...
BIG LAKE...FORT STOCKTON
221 PM CDT THU AUG 11 2016 /121 PM MDT THU AUG 11 2016/

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND 
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW 
  MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN 
  LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS... 
  BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK... 
  HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...PECOS... 
  REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY... 
  UPTON...WARD AND WINKLER. 

* FROM FRIDAY EVENING THROUGH SUNDAY MORNING.

* RICH MOISTURE INTERACTING WITH A COLD FRONT.

* TO INCLUDE URBAN FLOODING AND FLASH FLOODING. 

* RAINFALL AMOUNTS OF 2 TO 4 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$

NMZ027-TXZ057-258-121100-
/O.EXB.KMAF.FF.A.0004.000000T0000Z-160813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
221 PM CDT THU AUG 11 2016 /121 PM MDT THU AUG 11 2016/

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST NEW MEXICO 
  AND SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHEAST NEW MEXICO...GUADALUPE MOUNTAINS OF EDDY COUNTY. IN 
  SOUTHWEST TEXAS...GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 
  54 CORRIDOR. 

* THROUGH FRIDAY EVENING.

* RICH MOISTURE INTERACTING WITH A COLD FRONT.

* FLOODING AND FLASH FLOODING OF ARROYOS AND LOW WATER CROSSINGS.

* RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$

TXZ074-079>081-121100-
/O.EXT.KMAF.FF.A.0004.000000T0000Z-160813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...PRESIDIO...
MARFA...BIG BEND NP...MARATHON
221 PM CDT THU AUG 11 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...BIG
  BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU AND
  PRESIDIO VALLEY.

* THROUGH FRIDAY EVENING.

* RICH MOISTURE INTERACTING WITH A COLD FRONT.

* FLOODING AND FLASH FLOODING OF ARROYOS AND LOW WATER CROSSINGS.

* RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$
6 follow-up statements
987 
WGUS64 KMAF 120804
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 AM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH FOR THE DAVIS MOUNTAINS... MARFA PLATEAU...
AND BIG BEND REGION THIS MORNING HAS BEEN CANCELLED...

...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH SUNDAY
MORNING FOR THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND MOST 
OF THE TRANS PECOS...

.THE POTENTIAL FOR HEAVY RAIN IS EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT OVER THE PERMIAN BASIN AND SOUTHEAST NEW
MEXICO AS A COLD FRONT INTERACTS WITH ABUNDANT MOISTURE.
POTENTIALLY SLOW MOVING STORMS WILL INCREASE THIS CONCERN AS
WELL. URBAN AREAS WILL PARTICULARLY BE PRONE TO FLOODING AND
FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE
POSSIBLE BY SUNDAY MORNING.

NMZ027-TXZ057-074-079>081-258-120915-
/O.CAN.KMAF.FF.A.0004.000000T0000Z-160813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
304 AM CDT FRI AUG 12 2016 /204 AM MDT FRI AUG 12 2016/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND
SOUTHWEST TEXAS HAS BEEN CANCELLED. WIDESPREAD HEAVY RAIN IS NOT
EXPECTED IN THIS REGION.

$$

NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-122200-
/O.EXT.KMAF.FF.A.0005.160812T1800Z-160814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...KERMIT...ODESSA...
MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...
BIG LAKE...FORT STOCKTON
304 AM CDT FRI AUG 12 2016 /204 AM MDT FRI AUG 12 2016/

...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...NORTHERN LEA COUNTY AND SOUTHERN 
  LEA COUNTY. IN TEXAS...ANDREWS...BORDEN...CRANE...DAWSON... 
  ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN... 
  MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER 
  TRANS PECOS...SCURRY...UPTON...WARD AND WINKLER. 

* FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH SUNDAY MORNING

* RICH MOISTURE INTERACTING WITH A COLD FRONT.

* TO INCLUDE URBAN FLOODING AND FLASH FLOODING.

* RAINFALL AMOUNTS OF 2 TO 4 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$
785 
WGUS64 KMAF 121900
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
200 PM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH IS CANCELLED FOR SOUTHEAST NEW MEXICO...

...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH SATURDAY
AFTERNOON FOR THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND MOST
OF THE TRANS PECOS...

.ABUNDANT MOISTURE WILL INTERACT WITH A SLOWLY MOVING COLD FRONT
PUSHING THROUGH SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS THIS
AFTERNOON AND TONIGHT TO PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS. THE SLOW MOVEMENT OF THESE THUNDERSTORMS ALONG
WITH HIGH RAINFALL RATES WILL RESULT IN RAINFALL AMOUNTS BETWEEN 
1 AND 2 INCHES WITH LOCALLY HEAVIER RAINFALL EXCEEDING 3 INCHES
POSSIBLE. URBAN AREAS WILL PARTICULARLY BE PRONE TO FLOODING AND
FLASH FLOODING. HEAVY RAINFALL WILL TAPER OFF FROM NORTH TO SOUTH
DURING THE DAY SATURDAY.

NMZ028-029-033-034-122000-
/O.CAN.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL
100 PM MDT FRI AUG 12 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NEW MEXICO HAS
BEEN CANCELLED. THOUGH THE THREAT OF FLASH FLOODING HAS DECREASED
FOR THIS AREA...THUNDERSTORMS REMAIN POSSIBLE TONIGHT AND
SATURDAY. SOME THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN.

$$

TXZ045>048-050>053-058>063-067>070-075-130300-
/O.EXT.KMAF.FF.A.0005.000000T0000Z-160814T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...PECOS...
MENTONE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...
CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON
200 PM CDT FRI AUG 12 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHWEST TEXAS AND WESTERN TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND REEVES COUNTY 
  AND UPPER TRANS PECOS. IN WESTERN TEXAS...ANDREWS...BORDEN... 
  CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD... 
  LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY... 
  UPTON...WARD AND WINKLER. 

* THROUGH SATURDAY AFTERNOON

* RICH MOISTURE INTERACTING WITH A COLD FRONT.

* TO INCLUDE URBAN FLOODING AND FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$

05
275 
WGUS64 KMAF 130857
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 AM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH IS CANCELLED FOR NORTHERN PERMIAN BASIN...

...FLASH FLOOD WATCH IN EFFECT TODAY AND TONIGHT FOR THE CENTRAL 
PERMIAN BASIN... THE TRANS PECOS... THE DAVIS MOUNTAINS... MARFA
PLATEAU... PRESIDIO VALLEY... AND BIG BEND...

.ABUNDANT MOISTURE WILL CONTINUE TO INTERACT WITH A SLOW MOVING
COLD FRONT PUSHING SOUTHWARD THROUGH WEST TEXAS EARLY THIS
MORNING. THIS WILL RESULT IN THE DEVELOPMENT OF NUMEROUS SHOWERS
AND THUNDERSTORMS. SLOW MOVING STORMS MAY RESULT IN LOCALLY HEAVY
RAIN THAT LEADS TO FLASH FLOODING. URBAN AREAS WILL PARTICULARLY
BE PRONE TO FLOODING AND FLASH FLOODING. THE GREATEST THREAT OF
HEAVY RAIN WILL SLOWLY SHIFT SOUTHWARD DURING THE DAY AND EVENING.

TXZ045>048-050>053-131000-
/O.CAN.KMAF.FF.A.0005.000000T0000Z-160814T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY
357 AM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE NORTHERN PERMIAN BASIN HAS BEEN
CANCELLED.

$$

TXZ074-079>082-132200-
/O.EXB.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...PRESIDIO...
MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON
357 AM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...BIG BEND AREA...DAVIS/APACHE 
  MOUNTAINS AREA...MARFA PLATEAU...PRESIDIO VALLEY AND TERRELL. 

* THROUGH SUNDAY MORNING.

* RICH MOISTURE INTERACTING WITH A COLD FRONT.

* RAINFALL AMOUNTS OF 2 TO 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$

TXZ058>063-067>070-075-132200-
/O.EXT.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...PECOS...MENTONE...KERMIT...ODESSA...
MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...
BIG LAKE...FORT STOCKTON
357 AM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHWEST TEXAS AND WESTERN TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHWEST TEXAS...PECOS AND REEVES COUNTY 
  AND UPPER TRANS PECOS. IN WESTERN TEXAS...CRANE...ECTOR... 
  GLASSCOCK...LOVING...MIDLAND...REAGAN...UPTON...WARD AND 
  WINKLER. 

* THROUGH SUNDAY MORNING.

* RICH MOISTURE INTERACTING WITH A COLD FRONT.

* RAINFALL AMOUNTS OF 2 TO 3 INCHES.

* TO INCLUDE URBAN FLOODING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$
317 
WGUS64 KMAF 131528
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1028 AM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH IS CANCELLED FOR THE PERMIAN BASIN...

...FLASH FLOOD WATCH REMAINS IN EFFECT TODAY AND TONIGHT FOR THE
TRANS PECOS...DAVIS MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...
AND BIG BEND AREAS...

.ABUNDANT MOISTURE WILL CONTINUE TO INTERACT WITH A COLD FRONT
DRAPED ACROSS SOUTHERN PORTIONS OF WEST TEXAS THIS MORNING. THIS
WILL RESULT IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND
THUNDERSTORMS. SLOW MOVING STORMS MAY RESULT IN LOCALLY HEAVY RAIN
THAT LEADS TO FLASH FLOODING. URBAN AREAS WILL PARTICULARLY BE
PRONE TO FLOODING AND FLASH FLOODING. THE GREATEST THREAT OF HEAVY
RAIN WILL CONTINUE TO SLOWLY SHIFT SOUTH THROUGHOUT THE DAY AND
EVENING.

TXZ059>063-067>070-131630-
/O.CAN.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...MENTONE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE
1028 AM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE REMAINDER OF THE PERMIAN BASIN HAS
BEEN CANCELLED AS BEST CHANCES FOR HEAVY RAINFALL HAS SHIFTED
SOUTH.

$$

TXZ058-074-075-079>082-132300-
/O.CON.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PECOS...ALPINE...FORT DAVIS...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
DRYDEN...SANDERSON
1028 AM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...
   BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...
   PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS 
   AND TERRELL. 

* THROUGH SUNDAY MORNING

* RICH MOISTURE INTERACTING WITH A COLD FRONT.

* POTENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$
965 
WGUS64 KMAF 131921 
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR THE
TRANS PECOS...DAVIS MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...
AND BIG BEND AREAS...

.ABUNDANT MOISTURE WILL CONTINUE TO INTERACT WITH A COLD FRONT
DRAPED ACROSS SOUTHERN PORTIONS OF WEST TEXAS. THIS WILL PROMOTE
THE CONTINUATION OF NUMEROUS SHOWERS AND THUNDERSTORMS. SLOW
MOVING STORMS MAY RESULT IN LOCALLY HEAVY RAIN THAT LEADS TO FLASH
FLOODING. THE GREATEST THREAT OF HEAVY RAIN WILL CONTINUE TO
SLOWLY SHIFT SOUTH AND WEST INTO THE EVENING.

TXZ058-074-075-079>082-141200-
/O.CON.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PECOS...ALPINE...FORT DAVIS...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
DRYDEN...SANDERSON
221 PM CDT SAT AUG 13 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...BIG
  BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...
  PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS
  AND TERRELL.

* THROUGH SUNDAY MORNING.

* RICH MOISTURE INTERACTING WITH A COLD FRONT.

* POTENTIAL RAINFALL AMOUNTS OF 1 TO 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$
631 
WGUS64 KMAF 140716
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 AM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

.THE THREAT OF HEAVY RAINFALL HAS ENDED...THEREFORE THE FLASH
FLOOD WATCH HAS BEEN CANCELLED.

TXZ058-074-075-079>082-140830-
/O.CAN.KMAF.FF.A.0005.000000T0000Z-160814T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...PECOS...ALPINE...FORT DAVIS...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
DRYDEN...SANDERSON
216 AM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST TEXAS HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 11, 12:30 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 11, 12:30 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1230 PM CDT THU AUG 11 2016

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Main concern for this forecast is the convective potential this PM for
TSRA across most all sites, lesser so at MAF. Moisture is plentiful
and with daytime heating scattered TSRA are expected to develop
in the mtns early this PM. Coverage will likely expand outside of
mtns too in part due to outflow boundaries either from todays
storms or remnant boundaries from yesterdays storms. Downburst
winds and heavy downpours are the main threats. We have opted to
continue TEMPO groups (except MAF) and have now included a PROB30
in most of the overnight hrs, except MAF where time frame is 12Z-
18Z Fri.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     77  97  74  85 /  20  30  60  60
Carlsbad                       72  96  73  83 /  40  40  50  60
Dryden                         79 100  79  96 /  20  30  30  40
Fort Stockton                  74  96  74  87 /  30  40  50  60
Guadalupe Pass                 65  85  67  78 /  40  40  50  50
Hobbs                          71  94  70  82 /  30  50  60  60
Marfa                          65  85  67  80 /  60  60  60  70
Midland Intl Airport           76  96  74  86 /  20  30  60  60
Odessa                         76  95  75  85 /  30  40  60  60
Wink                           75  96  74  85 /  30  40  50  60

&&

.MAF Watches/Warnings/Advisories...
NM...None.
TX...Flash Flood Watch through Friday morning for Big Bend Area-
     Davis/Apache Mountains Area-Marfa Plateau-Presidio Valley.

&&
Hazardous weather outlook, Aug 11, 3:52 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
352 AM CDT THU AUG 11 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-120900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
352 AM CDT THU AUG 11 2016 /252 AM MDT THU AUG 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE FORECAST AREA TODAY AND
TONIGHT, WITH THE BEST CHANCES OVER THE WEST.  HEAVY RAINFALL AND
FLASH FLOODING WILL BE THE PRIMARY THREAT FROM THESE STORMS,
ESPECIALLY OVER THE DAVIS MOUNTAINS, MARFA PLATEAU AND THE BIG BEND
REGION WHERE A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT.
HEAVY RAINFALL COULD ALSO RESULT IN RISES, OR FLOODING, ON THE RIO
GRANDE RIVER.  GUSTY WINDS OVER 50 MPH AND FREQUENT LIGHTNING
STRIKES WILL ALSO ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL CONTINUE OVER MOST OF SOUTHEAST NEW MEXICO
AND WEST TEXAS FRIDAY, PARTICULARLY OVER THE HIGHER TERRAIN.  HEAVY
RAINFALL, LOCALIZED FLASH FLOODING, GUSTY WINDS AND FREQUENT
LIGHTNING STRIKES WILL CONTINUE TO BE THE MAIN THREATS.

RAIN CHANCES INCREASE OVER MOST OF THE FORECAST AREA FRIDAY NIGHT,
AND HIGHER RAIN CHANCES WILL CONTINUE SATURDAY AND SUNDAY DUE TO THE
ARRIVAL OF A COLD FRONT.  HEAVY RAINFALL AND FLASH FLOODING COULD
COMMENCE FRIDAY NIGHT OVER SOUTHEAST NEW MEXICO AND THE PERMIAN
BASIN AS THE FRONT MOVES INTO THE REGION, WITH HEAVY RAINS SHIFTING
SOUTH THROUGH SATURDAY.  PLEASE KEEP ABREAST OF THE LATEST WATCHES,
WARNINGS AND ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:15 AM CDTFlash Flood WatchMAF24 hr
Aug 11, 1:36 PM CDTAreal Flood AdvisoryMAFEddy114 min

Nearby

Flash Flood Watches in Texas, 2016Flash Flood Watches in New Mexico, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.